MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC PROWLER SEL PLUS 150/5CM 45TIP; CATHETER, CONTINUOUS FLUSH

CODMAN AND SHURTLEFF, INC PROWLER SEL PLUS 150/5CM 45TIP; CATHETER, CONTINUOUS FLUSH
Model Number 606-S255FX
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vasoconstriction (2126)
Date of Event 02/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.The product lot number was not reported.The product is not available for evaluation and testing.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
A report from the field indicated that a vasospasm occurred during use of a prowler select plus 150/5cm 45tip (606s255fx/unknown lot #) microcatheter in an endovascular coil embolization of the right internal mammary artery.The physician aborted the delivery of the prowler select plus microcatheter, and the unspecified coil was attempted to be delivered to another blood vessel.However, there was a strong resistance felt between the prowler select plus microcatheter and the coil.The microcatheter and concomitant coil were removed from the patient as a unit and inspected, but no visual anomalies were noted.The prowler select plus microcatheter was subsequently replaced with another prowler select plus microcatheter.The case was concluded with the embolization of four blood vessels with 24 coils.No further details were provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr is to include the additional event information received on 04-mar-2020.The additional event information resulted in a change in the reportability of this complaint.It was noted that the described event of arterial spasm no longer meets the required criteria for medical device reporting as the information states that intervention was not required to reverse the spasm.Therefore, no further reports will be forthcoming.Section b5: additional information received indicated that the vasospasm did not require intervention.The lot number of the prowler microcatheter associated with the vasospasm was 30296215.The size/brand/manufacturer coil that was used with the prowler is unknown.The target lesion was located at the internal thoracic artery and thyroid carotid artery.Reportedly, the devices were used according to the instructions for use (ifu) and the user had not applied excessive force at any time.No further information was provided.Section 1.Initial reporter phone: (b)(6).

Brand Name
PROWLER SEL PLUS 150/5CM 45TIP
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA 02767
MDR Report Key9780125
Report Number1226348-2020-00016
Device Sequence Number2650411
Product Code KRA
UDI-Device Identifier10886704028857
UDI-Public10886704028857
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K021591
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model Number606-S255FX
Device Catalogue Number606S255FX
Device Lot Number30296215
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/13/2020
Supplement Date Received by Manufacturer03/04/2020
Initial Report FDA Received Date03/03/2020
Supplement Report FDA Received Date03/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELTAFILL18 5MM X 20CM; GALAXY G3 4MM X 12CM; PROWLER SEL PLUS 150/5CM 45TIP
Outcome Attributed to Adverse Event Life Threatening;